Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Itching and redness on penis head since using condom with formation of whitish material. Can I use olive oil?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
hi doc

i m having some kind of itching and redness on my penis head after i used a condom 3 days back. should i use olive oil for some temporary relief. there is formation of some whitish material under the skin of the penis head too.
Posted Wed, 5 Jun 2013 in General Health
Answered by Dr. Mayank Bhargava 7 hours later
Hi XXXXXX0000,
Welcome to XXXXXXX forum.

With the available described details, there could be possibility of fungal infection or collection of smegma.
Fungal infection is caused by normal commensal fungus "Candida Albicans" and it is also known as thrush.
Smegma is collection of sebum along with epithelial cells.
Candidiasis is caused by breech in immune system and the fungus is normal present in human being and gets proliferated with decreased immunity.
There appears to high possibility of thrush as redness and itching is present.
Few condoms also contains powder which may cause proliferation of fungus.

Human body also tries to keep this fungus in dormant condition and its gets proliferated after frequent washing with water and soap.

You should consult with XXXXXXX medicine specialist/ dermatologist and should go for thorough check up.
You should also go for complete blood count, KOH mount preparation of substance.

Exact diagnosis is required for treatment.
If KOH mount preparation shows fungal hyphae then you should take antifungal ointment and oral preparation on written prescription from a local doctor.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor